Thunderstorm Wind, Curry
- When
- June 2, 9:15 PM MST
- Where
- Curry County, (Cvn)clovis Muni Airport
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 34.430, -103.080
Strong thunderstorms plagued portions of the eastern plains once again. At least one storm became briefly severe with damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Strong thunderstorms plagued portions of the eastern plains once again. At least one storm became briefly severe with damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Jun 2, 8:57 PM MST, 18 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 957 PM MDT THU JUN 2 2011 .UPDATE... SPREAD AREAS OF SMOKE IN THE ZONE FORECAST PRODUCT TO MUCH OF THE WEST CENTRAL...CENTRAL AND NORTHWEST MOUNTAINS...AS WELL AS THE MIDDLE AND UPPER RIO GRANDE VALLEY...FOR THE REMAINDER OF TONIGHT AND FRIDAY. STRONG WINDS CAUSED THE WALLOW FIRE NEAR ALPINE ARIZONA TO EXPLODE IN SIZE TO OVER 50K ACRES THIS AFTERNOON SENDING A BROAD AND DENSE SMOKE PLUME NORTHEASTWARD OVER GRANTS...MOUNT TAYLOR AND THE WESTERN JEMEZ MOUNTAINS OF NEW MEXICO. JUST BEFORE SUNSET SOUTHWEST WINDS OVER WESTERN NEW MEXICO TOOK ON A SLIGHTLY MORE WESTERLY COMPONENT ALLOWING THE SMOKE TO INFILTRATE THE MIDDLE AND UPPER RIO GRANDE VALLEY. BY THE TIME THE TEMPERATURE INVERSION BEGAN TO DEVELOP...SHORTLY AFTER SUNSET...VISIBILITIES HAD ALREADY DROPPED NEAR 2 MILES AT KABQ AND KAEG...AND 3 MILES AT KSAF. AS OF 930 PM MDT...DOPPLER WEATHER RADAR IMAGERY AND 11-3.9 MICROMETER SATELLITE IMAGERY DEPICTED THE SMOKE PLUME THINNING OUT AND SHOWING SIGNS OF BREAKING OFF AS THE FIRE SETTLES DOWN FOR THE NIGHT AND A TEMPERATURE INVERSION DEVELOPS. THIS INVERSION WILL RESULT IN WEAKER WINDS IN VALLEY LOCATIONS TONIGHT...WHICH SHOULD TRAP THE SMOKE THAT HAS ALREADY ARRIVED. THIS WILL CAUSE POOR VISIBILITIES AND AIR QUALITY PROBLEMS TO LINGER UNTIL AT LEAST FRIDAY MORNING. LIGHT ASH MAY ALSO FALL FROM THE SKY AT TIMES THIS EVENING UNTIL THE THINNER PART OF THE SMOKE PLUME REACHES ALBUQUERQUE. SOUTHWEST WINDS ON FRIDAY ARE EXPECTED TO PERSIST ACROSS WESTERN NEW MEXICO...CAUSING THE SMOKE PROBLEMS TO CONTINUE ACROSS THE WEST CENTRAL...CENTRAL AND NORTHERN MOUNTAINS...AS WELL AS THE MIDDLE AND UPPER RIO GRANDE VALLEY. ATMOSPHERIC MIXING SHOULD CAUSE THE TEMPERATURE INVERSION TO BREAK BY MID TO LATE MORNING FRIDAY...AND THIS SHOULD ALLOW THE SMOKE TO DISPERSE WITH IMPROVING BUT STILL RESTRICTED VISIBILITIES DURING THE AFTERNOON. MODELS SHOW 10K FT WINDS SHIFTING OUT OF THE SOUTH LATE FRIDAY NIGHT OR SATURDAY...AND THIS SHOULD SHIFT THE PLUME WEST AND NORTH OF THE CENTRAL VALLEY. HOWEVER...PLACES LIKE GALLUP AND FARMING MAY THEN EXPERIENCE SIGNIFICANT SMOKE PROBLEMS IF THE WALLOW FIRE PERSISTS. ALSO UPDATED ZONE FORECAST TO SCALE BACK POPS ON THE PLAINS THIS EVENING BASED ON RECENT RADAR/SATELLITE TRENDS. 44 && .PREV DISCUSSION... 335 PM MDT THU JUN 2 2011...ANOTHER ROUND OF ACTIVE WEATHER IS LIKELY ACROSS EASTERN NEW MEXICO THROUGH THE EVENING HOURS. BEST MOISTURE REMAINS ENTRENCHED OVER THE ERN PLAINS...WITH AN ILL-DEFINED DRYLINE TAKING SHAPE GENERALLY LEE OF THE CENTRAL MOUNTAINS. CONVECTION HAS IGNITED...HOWEVER THE MORE ROBUST UPDRAFTS ARE SUSTAINED IN LINCOLN/CHAVES/DE BACA COUNTIES... WHERE SURFACE CONVERGENCE HAS IMPROVED...EVIDENT BY THE VEERING FLOW AT KSRR AND BACKING WINDS AT KROW. THESE STORMS ARE ALSO FIRING IN A AREA WITH MLCAPES APPROACHING 1500 J/KG AND DECREASING CIN. AS PEAK HEATING NEARS...EXPECT THE ATMOSPHERE TO BE PRIMED TO SUPPORT STRONG TO OCCASIONALLY SEVERE STORMS AS EFFECTIVE BULK SHEAR RANGES FROM 30 TO 35 KTS. LATEST SWOMCD MENTIONS THE POTENTIAL FOR A WATCH LATER IN THE AFTERNOON. PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS THROUGH MID-EVENING...WITH PRECIPITATION CEASING AROUND THE MIDNIGHT HOUR. WINDS ARE NOT AS STRONG AS ORIGINALLY PROJECTED IN THE WEST...HOWEVER WILL MAINTAIN ADVISORY UNTIL ITS SCHEDULED 02Z EXPIRATION AS STRONGEST SPEEDS COULD ARRIVE IN THE NEXT COUPLE OF HOURS. LOW TEMPS WILL BE NEAR NORMAL IN THE FOUR CORNERS REGION AS COOLING ASSOCIATED WITH A PASSING DISTURBANCE WELL TO THE NORTH. MEANWHILE...REMAINDER OF THE STATE WILL BE 10-20F ABOVE AVERAGE. THE SPORT HYBRID MOSDIS SATELLITE IMAGERY INDICATES A HEALTHY SMOKE PLUME OVER THE SW ZONES RELATED TO THE WALLOW FIRE. THE NOAA HYSPLIT MODEL USING THE 18Z NAM INDICATES THIS PLUME WILL CONTINUE OVER THIS SAME REGION THROUGH THE NEXT 24-36 HOURS AND WILL INTRODUCE SMOKE IN THE FORECAST GRIDS. AMBIENT FLOW WILL WEAKEN FOR FRIDAY WITH LINGERING MOISTURE STILL IN THE ERN ZONES. ENOUGH JUICE COUPLED WITH AFTERNOON INSTABILITY WILL ALLOW ISOLATED THUNDERSTORMS TO ERUPT. BEST THREAT WILL BE IN THE NE ZONES...HOWEVER THREAT FOR SEVERE WEATHER WILL BE SQUASHED. THE ONLY FLY IN THE OINTMENT WILL BE THE INVERTED-V SOUNDINGS THAT THE NAM12 IS PROJECTING IN THE ERN PLAINS. THIS WOULD SUPPORT GUSTY OUTFLOWS... AND WILL INCLUDE MENTION IN THE GRIDS ACCORDINGLY. TEMPERATURES WILL BE NEAR TO 10F ABOVE EARLY JUNE NORMALS FROM WEST-EAST RESPECTIVELY. INTERESTING WEATHER SITUATION DEVELOPS FOR THE UPCOMING WEEKEND AS A SURGE OF MOISTURE MIGRATES NORTHWARD WITHIN RETURN FLOW. MOISTURE IN COMBINATION WITH AFTERNOON HEATING WILL INCREASE QPF THREAT...ACROSS CENTRAL HIGH TERRAIN SAT AND MAINLY WRN/CENTRAL NM ON SUNDAY. MAIN CONCERN WILL BE THE QUANTITY OF MOISTURE THROUGHOUT THE ATMOSPHERIC COLUMN. ATTM...FORECAST SOUNDINGS SUGGEST DRY NATURED STORMS ALONG/W OF THE CENTRAL MOUNTAIN CHAIN. LOCAL STUDY MEASURES CONCUR WITH THIS THINKING AS SURFACE DEWPOINTS ARE PROGGED TO BE IN THE UPPER 20S/LOW 30S WITH 700MB DEWPOINT DEPRESSIONS GREATER THAN 20C. WILL INTRODUCE DRY WORDING WITH GUSTY/ERRATIC WINDS ON SATURDAY. UPPER LEVEL LOW IN THE ERN PACIFIC COUPLED WITH A RIDGE IN THE SOUTHERN STATES SHOULD ALLOW MOISTURE TO CONTINUE TO MIGRATE NORTHWARD ON SUNDAY. GUIDANCE SUGGESTS ENOUGH MOISTENING SHOULD OCCUR FOR THE ENTIRE CWA...BUT NOT TOTALLY CONFIDENT THIS WILL OCCUR NORTH OF INTERSTATE 40 AND WEST OF THE CONTINENTAL DIVIDE. HAVE ADDED DRY WORDING FOR THESE AREAS SUN... HOWEVER CONFIDENCE IS NOT AS GREAT FOR THIS PERIOD AND WILL NEED TO BE MONITORED CLOSELY. THIS MAY SET THE STAGE FOR A SIGNIFICANT FIRE GROWTH PATTERN AS MODELS INDICATE THE UPPER LEVEL SYSTEM TO THE WEST MIGRATES INTO THE GREAT BASIN REGION EARLY NEXT WEEK. MOISTURE WILL BE SCOURED OUT BY THE TUESDAY TIME FRAME WITH INCREASING WINDS. ANY LIGHTNING OR RECREATIONAL HUMAN STARTS THIS WEEKEND COULD GENERATE A SIGNIFICANT THREAT IF WINDS TRULY INCREASE AS PROGGED. DPORTER && .AVIATION... VFR CONDITIONS ACROSS THE STATE THIS AFTERNOON. SWATH OF HIGH CLOUDS IS CURRENTLY MAKING ITS WAY ACROSS CENTRAL NEW MEXICO MOVING TO THE EAST NORTHEAST THROUGHOUT THE REST OF THE AFTERNOON. STORMS ARE BEGINNING TO DEVELOP IN SOUTHEAST NEW MEXICO POSSIBLY AFFECTING KTCC...KROW AND KLVS. WINDY CONDITIONS HAVE DEVELOPED ACROSS MUCH OF THE STATE WITH WINDS GUSTING 30 TO 40 KTS IN NORTHERN NM WITH GUSTS 20 KT EDGING INTO THE 30 KT RANGE EVERYWHERE ELSE. THUNDERSTORMS DEVELOPMENT IS EXPECTED TO CONTINUE THIS AFTERNOON IN THE EASTERN PLAINS OF THE STATE WITH HAIL...GUSTY WINDS...AND OCCASIONAL MVFR CONDITIONS EXPECTED NEAR AND UNDER CELLS. COVERAGE SHOULD BE LESS THAN YESTERDAY...WITH LESS INTENSITY STORMS AND ACTIVITY WANING BY LATE EVENING. WIND WILL DECREASE SIGNIFICANTLY FOR THE OVERNIGHT HOURS BUT WILL INCREASE AGAIN FRIDAY AFTERNOON INTO EVENING. THUNDERSTORM DEVELOPMENT IS EXPECTED AGAIN FRIDAY AFTERNOON ON THE EASTERN PLAINS AS WELL. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 21/01 && .FIRE WEATHER... UPPER LEVEL LOW MOVING IN FROM THE WEST COAST WILL STAY WELL TO OUR NORTH TODAY WHILE AN UPPER LEVEL RIDGE REMAINS OVER THE LOWER MISSISSIPPI RIVER VALLEY. WINDS OVER NEW MEXICO WILL BE STRONGEST TODAY...ESPECIALLY IN THE WESTERN THIRD OF THE STATE WHERE SUFFICIENT SPEEDS ALONG WITH LOW RH VALUES WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. WINDS WILL ALSO GET A BIT STRONG ELSEWHERE INCLUDING PORTIONS OF THE CENTRAL TO NORTHEAST HIGHLANDS AND THE NORTHERN SANGRES. SPEEDS LOOK TO BE STRONG ENOUGH FOR CRITICAL CRITERIA...BUT RH IS MARGINAL. RED FLAG WARNING WILL CONTINUE FOR WESTERN ZONES. STORM COVERAGE TODAY WILL FAVOR THE EASTERN HALF OF THE STATE. SKIES WILL BE MOSTLY CLEAR THIS EVENING INTO THE EARLY MORNING. BY FRIDAY ANOTHER UPPER LEVEL LOW WILL SAG SOUTHWARD OFF THE WEST COAST WITH THE HIGH PRESSURE SYSTEM CONTINUING TO STAY OVER THE LOWER MISSISSIPPI RIVER VALLEY. THIS WILL CREATE A WEAK RIDGING EFFECT OVER NEW MEXICO KEEPING WEAK SOUTHWESTERLY FLOW ALOFT. MOISTURE BEING BROUGHT INTO THE STATE THANKS TO THE HIGH WILL CREATE THE POSSIBILITY FOR DEVELOPMENT OF SHOWERS/STORMS ACROSS THE EASTERN PLAINS.WIND SPEEDS WILL BE SLIGHTLY LOWER THAN YESTERDAY WITH GUSTS IN THE MID 20 KT TO 30 KT RANGE OVER NORTHERN NM AND WESTERN NM ALONG THE ARIZONA BORDER. TEMPERATURES WILL BE 2 TO 3 DEGREES F ABOVE AVERAGE STATEWIDE WITH PARTLY CLOUDY SKY COVERAGE CONTINUING THROUGHOUT THE DAY INTO THE OVERNIGHT HOURS. RH VALUES WILL START OFF THE DAY IN THE 50S ACROSS THE EASTERN HALF OF THE STATE WITH 30S IN THE WESTERN HALF... BUT WILL CRATER IN THE AFTERNOON BOTTOMING OUT AT TEENS IN THE EAST AND SINGLE DIGITS ELSEWHERE. INTO SATURDAY THE UPPER LEVEL LOW IN THE FAR EASTERN PACIFIC WILL SLOWLY MOVE SOUTH WITH THE HIGH MAINTAINING ITS POSITION OVER THE MISSISSIPPI VALLEY. THE HIGH LOOKS TO EXPAND TO THE WEST ALLOWING FOR A GRADUAL SURGE OF MOISTURE OVER THE STATE INTO THE WEEKEND. SATURDAY TEMPERATURES WILL AGAIN BE ABOVE NORMAL STATEWIDE WILL MOSTLY CLOUDY SKY CONDITIONS. THERE IS A SLIGHT CHANCE SATURDAY OF SHOWERS AND THUNDERSTORMS WITH THE POSSIBILITY OF DRY LIGHTNING IN CENTRAL AND WESTERN NM. LAL'S RANGE FROM A 2 TO 3 IN THIS AREA DURING THIS TIME FRAME. DUE TO THE MOISTURE SURGE RH VALUES WILL START OUT IN THE UPPER 50S TO MID 60S ACROSS EASTERN NM WITH VALUES JUST BELOW THE 40 PERCENT MARK IN THE WEST WILL LEAD TO FAIR RH RECOVERIES IN THE EAST AND POOR RECOVERIES ELSEWHERE. RH VALUES WILL AGAIN DROP SIGNIFICANTLY ACROSS THE ENTIRE STATE DURING THE AFTERNOON. SUNDAY WE AGAIN HAVE CHANCE OF SOME PRECIPITATION DUE TO THE ELONGATED PLACEMENT OF THE HIGH. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR CENTRAL AND WESTERN NEW MEXICO WITH CONTINUED ABOVE NORMAL TEMPERATURES. RH RECOVERIES WILL REMAIN FAIR TO POOR ACROSS MOST OF THE STATE WITH WINDS DECREASING OVER THE WEEKEND WITH MOST OF THE STATE SEEING WIND SPEEDS IN THE TEENS. THE LOW OF THE COAST STAYS STATIONARY FOR ABOUT A DAY BEFORE IT BEGINS TO MOVE NORTHEASTWARD SUNDAY NIGHT INTO MONDAY. INTO TUESDAY AND WEDNESDAY THE UPPER LEVEL LOW SHEARS TO THE NORTH OF THE STATE WITH THE ELONGATED HIGH CONTINUING TO INCH WESTWARD. 21/01 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1050 AM MDT THU JUN 2 2011 UPDATE TO ADD SLIGHT RISK OF SEVERE THUNDERSTORMS TO NORTHEAST AND PORTIONS OF EAST CENTRAL NEW MEXICO FOR TODAY. NMZ501>540-031200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 1050 AM MDT THU JUN 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED HIGH BASED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE NORTHEAST...EAST CENTRAL AND SOUTHEAST PLAINS THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS... ESPECIALLY EAST OF A LINE FROM RATON TO LAS VEGAS TO SANTA ROSA AND NORTH OF A LINE FROM SANTA ROSA TO CLOVIS. STRONG WINDS AND CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED OVER THE WEST...WEST CENTRAL AND SOUTHWEST TODAY. WINDS WILL GRADUALLY SUBSIDE BY EVENING WITH HUMIDITIES RISING ABOVE CRITICAL LEVELS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE EAST CENTRAL AND SOUTHEAST PLAINS ON FRIDAY. GUSTY WINDS AND HAIL WILL BE THE MAIN THREATS. SATURDAY THROUGH NEXT WEDNESDAY...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON OVER THE NORTHEAST...EAST CENTRAL AND SOUTHEAST PLAINS. THE GREATEST POTENTIAL EXISTS EAST OF A LINE FROM RATON TO LAS VEGAS TO SANTA ROSA AND NORTH OF A LINE FROM SANTA ROSA TO CLOVIS. SPOTTERS SHOULD REPORT MEASURED THUNDERSTORM WIND SPEEDS...WIND IMPACTS...AND HAIL TO THE NATIONAL WEATHER SERVICE VIA THE INTERNET AT WEATHER.GOV/ABQ...TOLL FREE AT 888.386.7637 OR VIA AMATEUR RADIO. 17/43
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 459 PM MDT THU JUN 2 2011 NMZ535>538-030000- CHAVES COUNTY PLAINS-CURRY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY- 459 PM MDT THU JUN 2 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAVES...EASTERN DE BACA...SOUTHWESTERN CURRY AND NORTHWESTERN ROOSEVELT COUNTIES THROUGH 600 PM MDT... AT 456 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 22 MILES NORTHWEST OF KENNA...OR ABOUT 30 MILES SOUTHEAST OF FORT SUMNER...MOVING NORTHEAST AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...FLOYD. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3457 10385 3423 10337 3396 10400 3407 10417 TIME...MOT...LOC 2259Z 219DEG 27KT 3409 10401 43
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 519 PM MDT THU JUN 2 2011 NMZ534-535-030000- CURRY COUNTY-QUAY COUNTY- 519 PM MDT THU JUN 2 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CURRY AND EASTERN QUAY COUNTIES THROUGH 600 PM MDT... AT 517 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS NEAR BELLVIEW...OR ABOUT 25 MILES NORTH OF CLOVIS...MOVING NORTHEAST AT NEARLY 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...BELLVIEW AND GLENRIO. MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE AREA. THIS STORM IS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE AREA ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3470 10335 3518 10316 3521 10302 3452 10303 TIME...MOT...LOC 2319Z 216DEG 25KT 3478 10312 43
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
734 PM MDT THU JUN 2 2011
NMZ535>538-030200-
CHAVES COUNTY PLAINS-CURRY COUNTY-DE BACA COUNTY-ROOSEVELT COUNTY-
734 PM MDT THU JUN 2 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHAVES...
SOUTHEASTERN DE BACA...SOUTHERN CURRY AND ROOSEVELT COUNTIES THROUGH
800 PM MDT...
AT 731 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CANNON AFB TO
ELIDA. THIS LINE OF STORMS WAS MOVING TO THE EAST AND SOUTHEAST
AROUND 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING. A SECOND LINE OF STORMS WAS LOCATED FROM
ELKINS TO NEAR MELROSE BOMBING RANGE...AND WAS ALSO TRACKING TO THE
EAST.
AREAS AFFECTED BY THESE STORMS INCLUDE...CLOVIS...PORTALES...
TEXICO...DORA...PEP...ARCH...MILNESAND...CAUSEY...LINGO AND ROGERS.
MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.
&&
LAT...LON 3447 10304 3417 10305 3364 10307 3360 10424
3422 10404 3455 10338
TIME...MOT...LOC 0132Z 317DEG 24KT 3432 10333 3391 10358SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 819 PM MDT THU JUN 2 2011 NMZ501>523-527>529-030515- ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHUSKA MOUNTAINS- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-ESTANCIA VALLEY- FAR NORTHEAST HIGHLANDS-FAR NORTHWEST HIGHLANDS-JEMEZ MOUNTAINS- LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-NORTHEAST HIGHLANDS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-RATON RIDGE/JOHNSON MESA- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS- SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST MOUNTAINS- UPPER RIO GRANDE VALLEY-WEST CENTRAL HIGHLANDS- WEST CENTRAL MOUNTAINS-WEST CENTRAL PLATEAU- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- 819 PM MDT THU JUN 2 2011 ...SMOKE IMPACTING WESTERN AND NORTHERN NEW MEXICO TONIGHT... THE WALLOW FIRE NEAR ALPINE ARIZONA GREW SIGNIFICANTLY TODAY... RELEASING AN EXTENSIVE AND FAR REACHING PLUME OF SMOKE ACROSS WESTERN AND NORTHERN NEW MEXICO. AS OF SUNSET...THE SMOKE HAD MIGRATED ON SOUTHWEST WINDS ALOFT INTO THE RIO GRANDE VALLEY. THE SMOKE MAY SETTLE IN VALLEY AND LOW LYING AREAS THIS EVENING AS WINDS DIMINISH...AND COULD BECOME MORE CONCENTRATED OVERNIGHT. THE ALBUQUERQUE METRO AREA WILL BE IMPACTED AS WELL AS OTHER WESTERN AND NORTHERN NEW MEXICO COMMUNITIES. THE WEATHER PATTERN IS NOT EXPECTED TO CHANGE SIGNIFICANTLY FRIDAY. THEREFORE SMOKE MAY CONTINUE TO DRIFT OVER WESTERN AND NORTHERN NEW MEXICO...BUT SHOULD BECOME LESS CONCENTRATED BY AFTERNOON.
The Cannon AFB radar (KFDX), 54 km away, was scanning. The volume nearest the first event began at 04:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 296496.